Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

August 25, 2021Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 25, 2021, 9:10 PM EDT for Martin County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2021, 9:10 PM EDT (01:10 UTC)
Expired
Aug 25, 2021, 10:00 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
55

County Martin County, FL

The radar

The Melbourne radar (KMLB), 124 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 9:20 PM EDTTSTM WND GST 411 S Jupiter Island, FLA WEATHERFLOW TEMPEST STATION AT JUPITER HILLS CLUB MEASURED A PEAK WIND GUST OF 36KT/41MPH FROM THE EAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

795 
WWUS82 KMLB 260110
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
910 PM EDT Wed Aug 25 2021
 
FLZ059-064-260200-
St. Lucie FL-Martin FL-
910 PM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southeastern St.
Lucie and Martin Counties through 1000 PM EDT...

At 910 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northeast of Hobe Sound to 6 miles
east of Hobe Sound Beach to near Tequesta. Movement was west at 40
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown and Tequesta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8054
      2730 8052 2730 8018
TIME...MOT...LOC 0110Z 087DEG 36KT 2719 7989 2709 8001 2697 8004 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

Rodriguez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:46 PM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, Aug 25, 3:46 PM EDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
346 PM EDT Wed Aug 25 2021

.DISCUSSION...

Current-Tonight...As of mid afternoon, radar activity so far remains
rather minimal, with isolated showers driven ahead of propagating
outflow boundaries spreading along the Treasure Coast and
additional activity moving westward across Lake County. Stronger
thunderstorms have been present just south of the local area
today, remaining across the Everglades and areas west of Lake
Okeechobee. With PW less than 1.50" limiting overall coverage in
east central FL, sea breeze driven activity remains less than
impressive, although a few storms could lead to lightning and
gusty winds, especially based on trends a bit farther south.

Over the next several hours, trends become more complex, with a mid
level trough over the Bahamas shifting northwest towards the FL
peninsula. Meso models have consistently favored multiple rounds of
heavy rain after sunset beginning along the southern Treasure Coast
prior to midnight and extending along the entire coastline through
daybreak. While activity is most favored on the eastern half of the
forecast area, isolated to scattered showers may have enough support
to push farther inland during the overnight hours. PWATs are
expected to rapidly rise from the current 1.50" up to 2.00"
overnight, supporting the heavy rain potential through daybreak.
Gusty winds will remain a threat overnight especially in quick
moving activity, with the potential for 40-50 mph and occasional
lightning strikes. Nighttime temperatures will fall only to the mid
to upper 70s.

Tomorrow-Friday...Rain chances will remain higher than normal for
late August due to mid/upper level support from the approaching
trough. Tomorrow, the system will continue its slow journey
northwestward, embedded in southwesterly flow with the surface ridge
centered over the coastal Carolinas. Highest coverage is expected
over the northern half of the forecast area, mainly north of Orlando
and Cape Canaveral with scattered to numerous showers and
thunderstorms throughout the day (PoPs 60%). For areas south,
coverage will be slightly lower as the trough lifts away from the
area, but lingering high moisture will keep chances near 40%.
Similar setup on Friday, although high rain chances will be present
areawide with additional moisture surging ahead of a potential
tropical disturbance near the Yucatan. High temps remain near normal
values in the upper 80s to lower 90s, with similarly seasonal lows
in the mid to upper 70s.

Sat-Tue...(previous) An area of high pressure will remain over
the Carolinas this weekend, keeping the local area under an east
to southeast wind flow. High chances for showers and lighting
storms are expected as PWAT values stay above 1.75 inches through
the weekend. On Mon, the high will drift southward, centering just
offshore on Tue providing the local area a southerly wind flow.
Rain chances will be slightly lower for the first half of the week
but this could change. We are monitoring an area of low pressure
that is expected to form over the western Caribbean Sea in the
next few days. This system is expected to develop into a tropical
cyclone and stay in the Gulf of Mexico but it could indirectly
modified the local through this period. Temps will remain near
normal, reaching the lower 90s during the day while at night,
lower to mid 70s will be the range expected.

&&

.AVIATION...
VFR conditions are expected throughout the TAF period. Off-and-on
showers and thunderstorms are expected mainly overnight and into
the morning hours. However, scattered showers and thunderstorms are
possible this evening with the best chance near the coast. Winds
will be light from the west-southwest.

&&

.MARINE...
Tonight-Tomorrow...East winds will increase this afternoon from
10-15 knots up to 15-20 knots in the southern Atlantic waters with
the approach of a mid level disturbance. Increasing winds will
build seas slightly, although model guidance no longer suggesting
up to 6 ft. Shower and storm coverage will also increase with this
feature, expanding south to north through the overnight hours.
Tomorrow, winds will subside to 10-15 knots and seas slowly
diminishing. High coverage of showers and storms will persist into
Thursday. Small craft should exercise caution tonight and a
portion of tomorrow in the nearshore waters south of Sebastian
Inlet and the offshore waters south of Cape Canaveral.

Fri-Sun...(modified previous) For late this week and into the
weekend, high pressure over the Carolinas will slowly drift
southward, veering winds from E to SE, remaining gentle to
moderate. Seas 3-4 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  77  89  76 /  20  30  60  40
MCO  92  76  91  75 /  30  30  60  20
MLB  90  78  89  77 /  30  60  50  40
VRB  90  77  89  77 /  30  70  50  40
LEE  93  76  91  76 /  30  20  60  20
SFB  92  77  90  75 /  30  30  60  30
ORL  92  76  90  75 /  30  30  60  30
FPR  90  76  89  76 /  40  70  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT/MID TERM...Smith
RADAR/IMPACT WX....Leahy
AVIATION...Fehling
Hazardous weather outlook, Aug 25, 8:09 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Melbourne FL
809 PM EDT Wed Aug 25 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260900-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
809 PM EDT Wed Aug 25 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Numerous showers and lightning storms will push onshore from the
Atlantic, first along the Treasure coast of Martin and Saint Lucie
counties around 10 pm, then spreading inland to Okeechobee county
and northward to Indian River, Brevard, Osceola, Orange and
Volusia counties overnight. The primary threat will be gusty winds
up to 45 mph, heavy rain and frequent lightning strikes. The
gustiest winds should occur near the coast.

.FLOOD IMPACT...
Locally heavy rainfall is expected to push onshore from the
Atlantic beginning late this evening along the Martin and Saint
Lucie coasts then spreading northward to Indian River, Brevard and
Volusia counties later tonight and inland to Okeechobee, Osceola
and Orange counties. Heavy rains may accumulate 1 to 3 inches
in a few spots which could result in minor flooding of low lying
and poor drainage areas.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a moderate risk of rip
currents at the east central Florida beaches.

.MARINE THUNDERSTORM GUST IMPACT...
Numerous showers and lightning storms over the Atlantic will push
onshore late this evening and overnight along the Treasure and
Space coasts. Wind gusts of 35 to 40 knots will occur in the
stronger storms along with frequent lightning strikes. Cell motion
will be toward the west or northwest around 25 knots.

.WIND AND SEA IMPACT...
Small craft should exercise caution for East winds 15 to 20 knots
across the southern waters this evening spreading northward
overnight with seas building 4 to 5 feet.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Scattered to numerous lightning storms are expected each
afternoon and evening through the upcoming weekend. Frequent
lightning, gusty winds and minor flooding from torrential
downpours will be possible with the strongest storms.

Poor boating conditions may linger into Thursday, and a moderate
risk of rip currents will continue at the east central Florida
beaches.

.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed tonight.

Kelly

In the hours before

Special weather statement, Aug 25, 8:46 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
846 PM EDT Wed Aug 25 2021

FLZ064-260115-
Martin FL-
846 PM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of eastern Martin
County through 915 PM EDT...

At 845 PM EDT, Doppler radar was tracking strong thunderstorms
located between 15 to 20 miles east of Hobe Sound. These storms are
moving quickly to the west at 35 to 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jupiter, Stuart, Tequesta, Jupiter Island and Palm City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2697 8008 2697 8014 2695 8015 2696 8042
      2721 8043 2721 8016
TIME...MOT...LOC 0045Z 086DEG 34KT 2705 7976

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez
Special weather statement, Aug 25, 9:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
910 PM EDT Wed Aug 25 2021

FLZ059-064-260200-
St. Lucie FL-Martin FL-
910 PM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southeastern St.
Lucie and Martin Counties through 1000 PM EDT...

At 910 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northeast of Hobe Sound to 6 miles
east of Hobe Sound Beach to near Tequesta. Movement was west at 40
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown and Tequesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8054
      2730 8052 2730 8018
TIME...MOT...LOC 0110Z 087DEG 36KT 2719 7989 2709 8001 2697 8004

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:24 PM EDTSpecial Marine WarningMLB3 hr
Aug 25, 8:46 PM EDTSpecial Weather StatementMLBMartin29 min
Aug 25, 10:09 PM EDTSpecial Marine WarningMLB96 min
Aug 25, 10:24 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie51 min
Aug 25, 10:53 PM EDTSpecial Marine WarningMLB52 min
Aug 25, 10:56 PM EDTSpecial Weather StatementMLBBrevard34 min
Aug 25, 11:07 PM EDTSpecial Weather StatementMLBOkeechobee23 min
Aug 25, 11:37 PM EDTSpecial Marine WarningMLB113 min
Aug 25, 11:45 PM EDTSpecial Weather StatementMLBOsceola45 min
Aug 26, 12:00 AM EDTSpecial Weather StatementMLBBrevard45 min
Aug 26, 12:25 AM EDTSpecial Weather StatementMLBOrange35 min
Aug 26, 12:45 AM EDTSpecial Weather StatementMLBBrevard45 min
Aug 26, 1:04 AM EDTSpecial Weather StatementMLBOrange, Seminole41 min
Aug 26, 2:49 AM EDTSpecial Weather StatementMLBMartin26 min
Aug 26, 6:21 AM EDTAreal Flood AdvisoryMLBIndian River114 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.